# SDR 2005FA0001550

- Difficulty date: November 9, 2005
- Submitted: November 10, 2005
- Operation: General aviation
- Aircraft: N888CW
- Make and model: Gulstm GULFSTREAMGV
- Aircraft serial: 545
- Aircraft time: 3,661 hours, 1,312 cycles
- Engine: Rroyce BR700710A110
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Cowl Door
- Part serial: GV49
- Condition: Cracked
- Location: Lt Nacelle
- Part time: 3,661 hours, 1,312 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE INSP, FOUND 25 INCH CRACK, SEVERE DELAMINATION WITHIN THE LT ENG LOWER COWL DOOR.  AFFECTED AREA IS LOCATED JUST AFT OF FWD SIDE, BETWEEN THE 4 & 8 O'CLOCK POSITION.  INITIAL INSPECTION  REVEALS DEBOND ON CARBON FIBER SKIN TO CORE AT 375 SQUARE INCHES.  EXTERNAL CARBON FIBER SKIN DEBOUND TO CORE AT 247 SQUARE INCHES.  FOUND CRACK AND DELAMINATED AREA TO HAVE MUCH MOISTURE.  INSP OF AFFECTED AREA REVEALS NO IN SERVICE DAMAGE NOR WEAR THAT WOULD HAVE ALLOWED MOISTURE TO EGRESS COMPOSITE MATERIAL.  CAUSE OF DELAMINATION IS YET TO BE DETERMINED; CAUSE OF MOISTURE EGRESS IS UNKNOWN.  FAILURE OF COWL DOOR COULD HAVE CAUSED UNUSUAL FLT CHARACTERISTICS.  COMPONENT IS BEING SENT FOR FURTHER INVESTIGATION.
